Idaho, 2013

Wildfire in Idaho, July 1 to 3, 2013

July 1 to 3, 2013 · NWS PIH · 1 event in 1 county or zone

The Two and a Half Mile Road Fire began by lightning on June 29th and continued through July 3rd before being contained. The fire was about one mile east of Fort Hall.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

The Two and a Half Mile Road Fire began by lightning on June 29th and continued through July 3rd before being contained. The fire was about one mile east of Fort Hall. The fire was about 1100 acres and grew nearly 1000 acres on July 1st due to swirling and gusty winds. Only one home was evacuated due to the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 30, 12:55 PM MST, 11 hours 6 minutes earlier.

Area forecast discussion, Jun 30, 12:55 PM MST, 11 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MDT SUN JUN 30 2013

.DISCUSSION...EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A DEEP
SURGE OF SUB-TROPICAL MOISTURE ROTATING THROUGH THE BASE OF THE HIGH
PRESSURE RIDGE ANCHORED OVER THE GREAT BASIN WITH A RELATIVELY DRY
AIRMASS ARCHING OVER THE TOP OF THE RIDGE IN SRN IDAHO. THE MODELS
SUGGEST THAT A WEAK UPPER LEVEL DISTURBANCE WILL ROTATE SE ALONG THE
MONTANA BORDER THIS AFTERNOON RESULTING IN SOME ISOLATED BUILDUPS
FROM MACKAY NE THROUGH LEADORE AND SOUTH ALONG THE WYOMING BORDER.
THE MODELS ALSO SHOW THE CENTER OF THE HIGH EDGING NORTH ACROSS
NEVADA MONDAY AS THE MONSOONAL PUSH SURGES NORTH AROUND THE WRN
PERIPHERY OF THE HIGH (NEVADA/OREGON) RESULTING IN WIDESPREAD
CONVECTION TO OUR WEST WHICH IS EXPECTED TO BLEED OVER INTO THE
CNTRL MOUNTAINS MONDAY AFTERNOON/EVE. BY TUESDAY...THERE IS A GOOD
CHANCE THAT THIS MONSOONAL MOISTURE WILL WRAP FULLY AROUND THE HIGH
AND ACROSS SE IDAHO PROVIDING A GREATER OPPORTUNITY FOR SCATTERED
SHOWER/TSTM ACTIVITY ACROSS THE REGION. LITTLE CHANGE IS NOTED
WEDNESDAY/THURSDAY AS THE HIGH CONTINUES TO LOFT SUB-TROPICAL
MOISTURE NORTH ACROSS THE GREAT BASIN AND INTO SRN IDAHO FUELING
ONGOING SHOWER/TSTM ACTIVITY. SOMETIME THURSDAY...A PAC SHORT-WAVE
IS EXPECTED TO SHIFT INTO WRN CANADA PROGRESSING EAST ACROSS THE
PROVINCES SHUNTING THE HIGH SOUTH INTO SRN NEVADA. THE MODELS HAVE
BEEN WAFFLING ON THE STRENGTH...DEPTH AND TIMING OF THE INCOMING
WAVE WITH CONCOMITANT SHIFTS IN TEMPERATURES AND PRECIPITATION
POTENTIAL. FOR NOW...WE WILL CONTINUE WITH SOME MENTION OF DIURNAL
CONVECTION ACROSS THE REGION ALLOWING THE TEMPS TO MODERATE SOME
ALTHOUGH REMAINING UNSEASONABLY WARM. HUSTON
&&

.AVIATION...TERMINALS TO REMAIN VFR THROUGH THE PERIOD AS THE REGION
REMAINS UNDER A HIGH AMPLITUDE RIDGE. HRRR IS HINTING AT SHOWERS
DEVELOPING OVER CENTRAL MOUNTAINS THIS AFTERNOON...AND NAM MOS PUTS
A 30 TO 40 PERCENT CHANCE OF THUNDER AT EACH SITE. MUCH LESS
MOISTURE AVAILABLE TODAY VERSUS YESTERDAY THOUGH...SO AM LEANING
MORE TOWARDS THE DRIER GFS SOLUTION. MONDAY AFTERNOON MAY BE A
BETTER CHANCE FOR THUNDER.  HINSBERGER
&&

.FIRE WEATHER...UPPER RIDGING WILL REMAIN FIRMLY IN PLACE UNTIL
AROUND WEDNESDAY. MODELS ARE BRINGING POCKETS OF MOISTURE AROUND THE
UPPER RIDGE INTO THE AREA WHICH WILL BRING CHANCES OF SHOWERS AND
THUNDERSTORMS MAINLY IN THE MOUNTAINS IN THE AFTERNOON AND EVENING
HOURS. ON MONDAY AND TUESDAY AFTERNOON...MODELS SEEM BRING THE
MOISTURE OVER THE CENTRAL MOUNTAINS...EASTERN MAGIC VALLEY AND THE
SOUTH CENTRAL HIGHLANDS. BY WEDNESDAY THE MOISTURE FIELD EXPANDS
INTO THE SNAKE PLAIN AND SOUTHEAST HIGHLANDS AS UPPER RIDGING
FLATTENS. AFTER MID-WEEK...WEATHER WILL BE CHARACTERIZED BY ISOLATED
AFTERNOON THUNDERSTORMS MAINLY OVER THE MOUNTAINS.  HINSBERGER
&&

.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 30, 3:01 AM MST, 21 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
401 AM MDT SUN JUN 30 2013

IDZ017>025-031-032-011000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
401 AM MDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

HOT CONDITIONS WILL CONTINUE TODAY WITH MANY LOW ELEVATION
TEMPERATURES REACHING 100 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXTREMELY HOT CONDITIONS WILL CONTINUE THROUGH WEDNESDAY. EXPECT A
SLIGHT COOL DOWN BEGINNING THURSDAY INTO THE WEEKEND. ISOLATED
THUNDERSTORMS ARE POSSIBLE DAILY MAINLY IN THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lower Snake River Plain

When
July 1, 12:01 AM MST to July 3, 8:00 PM MST
Where
Lower Snake River Plain forecast zone
Reported by
Other Federal Agency

The Two and a Half Mile Road Fire began by lightning on June 29th and continued through July 3rd before being contained. The fire was about one mile east of Fort Hall. The fire was about 1100 acres and grew nearly 1000 acres on July 1st due to swirling and gusty winds. Only one home was evacuated due to the fire.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2013Every state in 2013This day in weather historyWarnings in Idaho, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469024.